MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL HOHMANN RETRACTOR 6MM SHORT NARROW TIP 160MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL HOHMANN RETRACTOR 6MM SHORT NARROW TIP 160MM
Catalog Number 399.18
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, a bone lever was found in medical device reprocessing department with broken tag.There was a clear etching or damage presume to be from another instrument or drill.There were no patient and procedure involvement.This report is for one (1) small hohmann retractor 6mm short narrow tip 160mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 399.18; synthes lot: a7na07; release to warehouse date: week 7, 2004; manufacture site: tuttlingen; part expiration date: n/a; list of nonconformances: n/a.The device history record (dhr) is no longer available due to the age of the instrument (over 14 years old).Photograph review: the photograph was reviewed and shows deformation at the distal end of the device.Flow: damage: visual (appearance not as expected) visual inspection: the returned device was examined and was found to have significant deformation/witness marks on the distal end of the device; the device was not found to be broken.The observed damage is consistent with the reported complaint condition.As such the complaint condition can be confirmed.No further visual defects or deficiencies were noted.Conclusion: after a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SMALL HOHMANN RETRACTOR 6MM SHORT NARROW TIP 160MM
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8250205
Report Number2939274-2019-55870
Device Sequence Number1557695
Product Code GAD
UDI-Device Identifier10886982202499
UDI-Public(01)10886982202499
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.18
Device Lot NumberA7NA07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/16/2019
02/20/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/06/2019
03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1